Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 27, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 10, 2015, 4:26 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2015, 4:26 AM HST (14:26 UTC)
- Expired
- Dec 11, 2015, 8:00 PM HST
- In force
- 40 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 2.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWHW70 PHFO 101426 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 426 AM HST THU DEC 10 2015 ...HIGH WIND ADVISORY NOW IN EFFECT FOR THE BIG ISLAND SUMMITS... SOUTHERLY WINDS HAVE REACHED HIGH WIND ADVISORY CRITERIA OF 45 MPH. HIZ028-110330- /O.NEW.PHFO.WI.Y.0027.151210T1426Z-151211T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 426 AM HST THU DEC 10 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * TIMING...THROUGH 6 PM HST THIS AFTERNOON. * WINDS...SOUTHERLY WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...LOOSE OBJECTS MAY BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
7 follow-up statements
496 WWHW70 PHFO 101818 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 818 AM HST THU DEC 10 2015 ...HIGH WIND ADVISORY NOW IN EFFECT FOR THE BIG ISLAND SUMMITS AND HALEAKALA... .HIGH PRESSURE TO THE NORTHEAST AND A MID LEVEL LOW TO THE SOUTHWEST HAVE ACCELERATED EAST WINDS OVER THE SUMMITS OF HALEAKALA AND THE BIG ISLAND. HIZ022-110400- /O.EXA.PHFO.WI.Y.0027.000000T0000Z-151211T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 818 AM HST THU DEC 10 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * TIMING...THROUGH 6 PM HST THIS AFTERNOON. * WINDS...EAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-110400- /O.CON.PHFO.WI.Y.0027.000000T0000Z-151211T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 818 AM HST THU DEC 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM HST THIS AFTERNOON. * WINDS...EAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
469 WWHW70 PHFO 110129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST THU DEC 10 2015 ...HIGH WIND ADVISORY NOW IN EFFECT FOR THE BIG ISLAND SUMMITS AND HALEAKALA... .HIGH PRESSURE TO THE NORTHEAST AND A MID LEVEL LOW TO THE SOUTHWEST HAVE ACCELERATED EAST WINDS OVER THE SUMMITS OF HALEAKALA AND THE BIG ISLAND. HIZ022-028-111430- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-151211T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 329 PM HST THU DEC 10 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * TIMING...THROUGH 6 AM FRIDAY. * WINDS...EAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
797 WWHW70 PHFO 110605 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 805 PM HST THU DEC 10 2015 ...HIGH WIND WARNING FOR HALEAKALA SUMMIT... ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .HIGH PRESSURE TO THE NORTHEAST AND A MID LEVEL LOW TO THE SOUTHWEST HAVE ACCELERATED EAST TO SOUTHEAST WINDS OVER THE SUMMITS OF HALEAKALA AND THE BIG ISLAND. HIZ022-111600- /O.UPG.PHFO.WI.Y.0027.000000T0000Z-151211T1600Z/ /O.NEW.PHFO.HW.W.0017.151211T0605Z-151211T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 805 PM HST THU DEC 10 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH 6 AM FRIDAY. * WINDS...EAST TO SOUTHEAST WINDS OF 55 TO 65 MPH...WITH GUSTS TO 75 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE YOU TO TEMPORARILY LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ028-111600- /O.CON.PHFO.WI.Y.0027.000000T0000Z-151211T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 805 PM HST THU DEC 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * TIMING...THROUGH 6 AM FRIDAY. * WINDS...EAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
424 WWHW70 PHFO 111317 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST FRI DEC 11 2015 ...HIGH WIND WARNING FOR HALEAKALA SUMMIT... ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .HIGH PRESSURE TO THE NORTHEAST AND A MID LEVEL LOW TO THE SOUTHWEST HAVE ACCELERATED EAST TO SOUTHEAST WINDS OVER THE SUMMITS OF HALEAKALA AND THE BIG ISLAND. WINDS ARE EXPECTED TO DIMINISH LATER TODAY AND TONIGHT. HIZ022-120400- /O.EXT.PHFO.HW.W.0017.000000T0000Z-151212T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 317 AM HST FRI DEC 11 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM TONIGHT. * WINDS...EAST TO SOUTHEAST WINDS SOUTHEAST WINDS 50 TO 65 MPH WITH GUSTS TO 80 MPH....GRADUALLY DIMINISHING IN THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE YOU TO TEMPORARILY LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ028-120400- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-151212T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 317 AM HST FRI DEC 11 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM TODAY. * WINDS...EAST TO SOUTHEAST WINDS 35 TO 50 MPH WITH GUSTS TO 65 MPH...DECREASING TO 25 TO 40 MPH WITH GUSTS TO 55 MPH IN THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
324 WWHW70 PHFO 111317 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST FRI DEC 11 2015 ...HIGH WIND WARNING FOR HALEAKALA SUMMIT... ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .HIGH PRESSURE TO THE NORTHEAST AND A MID LEVEL LOW TO THE SOUTHWEST HAVE ACCELERATED EAST TO SOUTHEAST WINDS OVER THE SUMMITS OF HALEAKALA AND THE BIG ISLAND. WINDS ARE EXPECTED TO DIMINISH LATER TODAY AND TONIGHT. HIZ022-120400- /O.COR.PHFO.HW.W.0017.000000T0000Z-151212T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 317 AM HST FRI DEC 11 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM TODAY. * WINDS...EAST TO SOUTHEAST WINDS 50 TO 65 MPH WITH GUSTS TO 80 MPH....GRADUALLY DIMINISHING IN THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE YOU TO TEMPORARILY LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ028-120400- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-151212T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 317 AM HST FRI DEC 11 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM TODAY. * WINDS...EAST TO SOUTHEAST WINDS 35 TO 50 MPH WITH GUSTS TO 65 MPH...DECREASING TO 25 TO 40 MPH WITH GUSTS TO 55 MPH IN THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
715 WWHW70 PHFO 120109 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 309 PM HST FRI DEC 11 2015 ...HIGH WIND ADVISORY FOR THE SUMMIT OF HALEAKALA ON MAUI AND THE SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND... .A RIDGE TO THE EAST AND A TROUGH TO WEST ARE PRODUCING STRONG SOUTHEAST WINDS OVER THE HIGH VOLCANO SUMMITS. WINDS ARE EXPECTED TO DIMINISH LATER TONIGHT. HIZ022-120600- /O.CAN.PHFO.HW.W.0017.000000T0000Z-151212T0400Z/ /O.EXB.PHFO.WI.Y.0027.151212T0109Z-151212T0600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 309 PM HST FRI DEC 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 800 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 800 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THROUGH 800 PM THIS EVENING. * WINDS...EAST TO SOUTHEAST 35 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND CAN OPEN OR CLOSE DOORS WITH GREAT FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING ON THE SUMMIT. BE CAREFUL OPENING AND CLOSING DOORS. && $$ HIZ028-120600- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-151212T0600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 309 PM HST FRI DEC 11 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 800 PM HST THIS EVENING... * TIMING...THROUGH 800 PM TODAY. * WINDS...EAST TO SOUTHEAST WINDS 35 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND CAN OPEN OR CLOSE DOORS WITH GREAT FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING ON THE SUMMIT. BE CAREFUL OPENING AND CLOSING DOORS. && $$ DONALDSON
103 WWHW70 PHFO 120610 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 810 PM HST FRI DEC 11 2015 HIZ022-028-120715- /O.EXP.PHFO.WI.Y.0027.000000T0000Z-151212T0600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 810 PM HST FRI DEC 11 2015 ...WIND ADVISORY HAS EXPIRED... WINDS AT THE SUMMITS ARE NOW SUBSIDING TO BELOW ADVISORY LEVELS. HOWEVER...MOTORISTS SHOULD STILL EXERCISE CAUTION AS WIND SPEEDS WILL REMAIN STRONG TONIGHT AND GUSTY...BUT BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 9, 8:29 PM HST, 7 hours 57 minutes earlier.
Area forecast discussion, Dec 9, 8:29 PM HST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 829 PM HST WED DEC 9 2015 .SYNOPSIS... GUSTY TRADE WINDS WILL CONTINUE THROUGH FRIDAY AS A HIGH PRESSURE SYSTEM MOVES TOWARD THE EAST. SHOWERS WILL FAVOR WINDWARD AND MOUNTAIN AREAS WITH A FEW REACHING LEEWARD LOCATIONS. A TROUGH WILL FORM NORTHWEST OF KAUAI OVER THE WEEKEND RESULTING IN LIGHT VARIABLE WINDS AND AFTERNOON CLOUDS AND SHOWERS. && .DISCUSSION... A 1027 MB HIGH PRESSURE SYSTEM IS LOCATED 850 MILES NORTH OF KAUAI THIS EVENING. IT IS MOVING TOWARD THE EAST AT 30 MPH. THE HIGH WILL CONTINUE TO FEED THE ISLANDS WITH GUSTY TRADES FOR ANOTHER TWO DAYS...OR TO FRIDAY...BEFORE THE TRADES EASES OFF SLIGHTLY AND VEERS TOWARD THE SOUTHEAST. IT HAS BEEN A RATHER DAMP EVENING AT LEAST ON OAHU WITH SHOWERS OCCASIONALLY PUSHING WELL INTO THE LEEWARD AREAS. THE SHOWERS ARE LIKELY ASSOCIATED WITH A BROAD AREA OF LOW CLOUDS NOW MOVING THROUGH KAUAI WITH OAHU AT THE REAR OF IT. SO THE SHOWERS MAY EASE OFF ON OAHU IN ANOTHER HOUR OR TWO. THIS BREAK COULD BE SHORT AS ANOTHER LARGE AREA OF SHOWER BEARING CLOUDS IS NOW REACHING MAUI. THIS AREA WILL BE SPREADING WESTWARD THROUGH THE REST OF THE NIGHT WITH THE TRADES. GIVEN ITS TIMING...THIS SECOND AREA OF CLOUDS AND SHOWERS MAY JUST LINGER AROUND OAHU AND KAUAI THROUGH AT LEAST THE MORNING HOURS OF THURSDAY. WE WILL SEE HOW THIS AREA OF CLOUDS BEHAVES OVERNIGHT. THE CLOUD TOPS AREA/T HIGH. IT IS ONLY AROUND 7K FEET WITH A STRONG INVERSION OVER IT. HOWEVER...THIS LAYER BELOW THE INVERSION OR KNOWN AS THE MARINE LAYER...IS QUITE UNSTABLE WITH A STEEP LAPSE RATE. THERE IS MUCH OF AN OROGRAPHIC INFLUENCE UNDER THIS ENVIRONMENT. SO THE WINDWARD AND MOUNTAIN AREAS CAN BE QUITE DAMP. THE GFS SOLUTION SHOWS FEWER SHOWERS THURSDAY AFTERNOON FOR ALL THE ISLANDS. THE HIGH RESOLUTION MODELS POINTS TO A WINDY GUSTY SITUATION THIS EVENING. SO FAR THE WINDS ARE BEHAVING...STAYING JUST BELOW WIND ADVISORY CRITERIA IN THE WAIMEA SADDLE OF THE BIG ISLAND. WE WILL BE KEEPING A CLOSE EYE ON IT. THURSDAY WILL ALSO BE WINDY BUT THE TRADES SHOULD START SCALING DOWN STARTING THURSDAY NIGHT THROUGH FRIDAY. AS EARLY AS FRIDAY...THE LOW LEVEL WIND FLOW STARTS VEERING TO THE SOUTHEAST OVER THE SMALLER ISLANDS. WITH HIS PROCESS...THE SMALLER ISLANDS WILL BECOME BLOCKED BY THE BIG ISLAND RESULTING IN LIGHT AND VARIABLE WINDS. WINDS OVER THE OPEN WINDWARD WATERS MAY STAY MODERATE TO STRONG. THE STRONG INVERSION OVER THE ISLANDS WILL GRADUALLY TURN UNSTABLE AS THE INVERSION RISES TO 8 TO 10K FEET SATURDAY AFTERNOON...AND LOOSING THE INVERSION ALTOGETHER BY SUNDAY AFTERNOON WITH THE DEPTH OF THE MOISTURE TOPPING OFF AT 12 TO 15 KT. THIS CHANGE IN THE WEATHER IS DUE TO A DEVELOPMENT OF A SURFACE TROUGH NORTHWEST OF KAUAI WITH A FRONT JUST TO THE WEST OF IT. AS PER GFS SOLUTION...THE UPPER LEVELS HAVE A VIGOROUS SHORT WAVE TROUGH APPROACHING THE ISLANDS FROM THE WEST SATURDAY AFTERNOON... AND OVER THE ISLANDS SUNDAY AFTERNOON. IN SHORT...WE MAY HAVE A SHOWERY WEEKEND ESPECIALLY ON SUNDAY. THE ECMWF ALSO SHOW THIS FEATURE BUT THE TIMING OF THE TROUGH/S PASSAGE DIFFERS TO THAT OF THE GFS. FOLLOWING THE GFS SOLUTION...MODERATE TRADE WINDS AND WINDWARD SHOWERS RETURNS TO THE ISLANDS MONDAY. && .AVIATION... QUITE A BIT OF LOW CLOUDS WILL TRAVERSE THE STATE REST OF TONIGHT THROUGH EARLY THURSDAY MORNING...BRINGING OCCASIONAL MVFR CEILING TO THE WINDWARD SITES. WINDS ARE STRONG ENOUGH TO CARRY SOME CLOUDS AND SHOWERS TO LEE AREAS AS WELL. HENCE MAINLY VFR CONDITIONS ARE EXPECTED FOR REST OF THE AREA...THROUGH ISOL MVFR CEILING IS POSSIBLE. AIRMET FOR LOW LEVEL TURBULENCE OVER AND JUST DOWNWIND OF THE MOUNTAINS REMAINS IN EFFECT AS THE TRADE WINDS CONTINUE TO STRENGTHEN. && .MARINE... A LARGE NW SWELL CONTINUES ON A SLOW DECLINE THIS EVENING. ALTHOUGH IT IS AN ADVISORY...DANGEROUS SURF WILL CONTINUE OVERNIGHT AND THROUGH THURSDAY. THE INCOMING SWELL IS GENERATING COMBINED SEAS IN EXCESS OF 10 FEET FOR MOST ZONES...AND THIS IS SUPPORTED BY THE MODERATE TO LOCALLY STRONG TRADES. THE SMALL CRAFT ADVISORY /SCA/ LEVEL WINDS COVERS THE TYPICAL WINDIER AREAS. THE SCA WILL LIKELY REMAIN FOR ALL THE MARINE ZONES THROUGH THURSDAY BEFORE BEING SCALED BACK TO THE WINDIER ZONES. ANOTHER NORTHWEST SWELL IS EXPECTED TO ARRIVE TUESDAY OF NEXT WEEK...BRINGING NEAR ADVISORY LEVEL SURF. STRENGTHENING TRADE WINDS WILL BRING INCREASINGLY CHOPPY SHORT PERIOD SURF TO EAST FACING SHORES THROUGH FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR NORTH AND WEST OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR ALL HAWAIIAN WATERS. && DISCUSSION/MARINE...LAU AVIATION...HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:38 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.